Alert archive / Kansas / Wind Advisories in 2008
Wind Advisory 41, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Nov 5, 2008, 3:52 AM CST for 26 counties in Kansas. It took effect at Nov 5, 2008, 9:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 5, 2008, 3:52 AM CST (09:52 UTC)
- In effect from
- Nov 5, 2008, 9:00 AM CST
- Expired
- Nov 5, 2008, 4:21 PM CST
- In force
- 7 hr
- Issued by
- NWS Wichita, KS
All 26 counties
Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 09:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 9.9 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -218 J/kg
- Mixed-layer LCL
- 1312 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 405 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 050952 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 352 AM CST WED NOV 5 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-051800- /O.NEW.KICT.WI.Y.0041.081105T1500Z-081106T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK- HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY... HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 352 AM CST WED NOV 5 2008 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING. SOUTH WINDS WILL INCREASE TO 25 TO 35 MPH THIS MORNING ACROSS ALL OF CENTRAL...SOUTH-CENTRAL...AND SOUTHEAST KANSAS WHERE WITH GUSTS MAY REACH 45 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND WHEN DRIVING ON EAST WEST ORIENTED HIGHWAYS SUCH AS I-70. USE EXTRA CAUTION. $$ ES
5 follow-up statements
000 WWUS73 KICT 051150 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 550 AM CST WED NOV 5 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-052000- /O.CON.KICT.WI.Y.0041.081105T1500Z-081106T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK- HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY... HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 550 AM CST WED NOV 5 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING. SOUTH WINDS WILL INCREASE TO 25 TO 35 MPH THIS MORNING ACROSS ALL OF CENTRAL...SOUTH-CENTRAL...AND SOUTHEAST KANSAS WHERE GUSTS MAY REACH 45 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND WHEN DRIVING ON EAST WEST ORIENTED HIGHWAYS SUCH AS I-70. USE EXTRA CAUTION. $$ *CORRECTED 2ND PARAGRAPH...2ND LINE.*
000 WWUS73 KICT 051644 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1044 AM CST WED NOV 5 2008 KSZ032-033-047-048-051745- /O.CAN.KICT.WI.Y.0041.000000T0000Z-081106T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH 1044 AM CST WED NOV 5 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. A COLD FRONT IS STARTING TO WORK ITS WAY INTO CENTRAL KANSAS...FLIPPING WINDS AROUND TO THE NORTHWEST AND DECREASING WIND SPEEDS. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$ KSZ049>053-067>072-082-083-091>096-098>100-060000- /O.CON.KICT.WI.Y.0041.000000T0000Z-081106T0000Z/ SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD- WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-WILSON- NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY... HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 1044 AM CST WED NOV 5 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. SOUTH WINDS WILL INCREASE TO 25 TO 35 MPH FOR LOCATIONS GENERALLY ALONG AND EAST OF INTERSTATE 135. IN THESE LOCATIONS WIND GUSTS MAY REACH 45 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND WHEN DRIVING ON EAST WEST ORIENTED HIGHWAYS SUCH AS I-70. USE EXTRA CAUTION. $$ LAWSON
000 WWUS73 KICT 052006 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 206 PM CST WED NOV 5 2008 KSZ049-050-067-082-091-052115- /O.CAN.KICT.WI.Y.0041.000000T0000Z-081106T0000Z/ SALINE-RICE-RENO-KINGMAN-HARPER- INCLUDING THE CITIES OF...SALINA...LYONS...HUTCHINSON...KINGMAN... ANTHONY...HARPER 206 PM CST WED NOV 5 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. A COLD FRONT IS STARTING TO WORK ITS WAY EAST INTO CENTRAL AND PORTIONS OF SOUTH CENTRAL KANSAS...FLIPPING WINDS AROUND TO THE NORTHWEST AND DECREASING WIND SPEEDS. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$ KSZ051>053-068>072-083-092>096-098>100-060000- /O.CON.KICT.WI.Y.0041.000000T0000Z-081106T0000Z/ MCPHERSON-MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN- SEDGWICK-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...MCPHERSON...MARION...COTTONWOOD FALLS... NEWTON...EL DORADO...AUGUSTA...EUREKA...YATES CENTER...IOLA... WICHITA...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 206 PM CST WED NOV 5 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. SOUTH WINDS OF 25 TO 35 MPH WILL AFFECT LOCATIONS GENERALLY ALONG AND EAST OF INTERSTATE 135. IN THESE LOCATIONS WIND GUSTS MAY REACH 40 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND WHEN DRIVING ON EAST WEST ORIENTED HIGHWAYS SUCH AS I-70. USE EXTRA CAUTION. $$ LAWSON
000 WWUS73 KICT 052030 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 230 PM CST WED NOV 5 2008 KSZ032-033-047>049-060430- /O.NEW.KICT.WI.Y.0042.081106T1400Z-081106T2300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA 230 PM CST WED NOV 5 2008 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 5 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 5 PM CST THURSDAY. STRONG WEST WINDS AROUND 30 MPH WITH GUSTS TO 45 MPH WILL DEVELOP ACROSS THE AREA ON THURSDAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ051>053-068>072-083-092>096-098>100-060000- /O.CON.KICT.WI.Y.0041.000000T0000Z-081106T0000Z/ MCPHERSON-MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN- SEDGWICK-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...MCPHERSON...MARION...COTTONWOOD FALLS... NEWTON...EL DORADO...AUGUSTA...EUREKA...YATES CENTER...IOLA... WICHITA...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 230 PM CST WED NOV 5 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. SOUTH WINDS OF 25 TO 35 MPH WILL AFFECT LOCATIONS GENERALLY ALONG AND EAST OF INTERSTATE 135. IN THESE LOCATIONS WIND GUSTS MAY ALSO REACH 45 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND WHEN DRIVING ON EAST WEST ORIENTED HIGHWAYS SUCH AS I-70. USE EXTRA CAUTION. $$ KED
000 WWUS73 KICT 052221 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 421 PM CST WED NOV 5 2008 KSZ051>053-068>072-083-092>096-098>100-052330- /O.CAN.KICT.WI.Y.0041.000000T0000Z-081106T0000Z/ MCPHERSON-MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN- SEDGWICK-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...MCPHERSON...MARION...COTTONWOOD FALLS... NEWTON...EL DORADO...AUGUSTA...EUREKA...YATES CENTER...IOLA... WICHITA...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 421 PM CST WED NOV 5 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED OVER THE LAST FEW HOURS ACROSS THE ENTIRE AREA. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED FOR THIS EVENING. $$ KSZ032-033-047>049-060630- /O.CON.KICT.WI.Y.0042.081106T1400Z-081106T2300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA 421 PM CST WED NOV 5 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 5 PM CST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 5 PM CST THURSDAY. STRONG WEST WINDS AROUND 30 MPH WITH GUSTS TO 45 MPH WILL DEVELOP ACROSS THE AREA ON THURSDAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Nov 5, 3:32 AM CST, 20 minutes earlier.
Area forecast discussion, Nov 5, 3:32 AM CST, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 332 AM CST WED NOV 5 2008 .DISCUSSION... FORECAST HIGHLIGHTS: 1) STRONG SOUTHERLY WINDS TO ONCE AGAIN WHIP ACROSS KICT COUNTRY TODAY. 2) SEVERE THUNDERSTORMS WILL DEVELOP THIS AFTERNOON & EVENING. TODAY & TONIGHT: THESE 2 PERIODS ARE STILL TO BE MOST VOLATILE THRU THIS WEEKEND AS DEEP UPR-DECK TROF CONTINUES TO DIG AS IT CROSSES THE SRN ROCKIES. IN THE PROCESS SFC CYCLOGENESIS WILL INTENSIFY OVER NEBRASKA & LIFT NE ACROSS NEBRASKA/SD BORDER THIS AFTERNOON. SLY LWR-DECK GRADIENT TIGHT & HAVE THEREFORE ISSUED WIND ADVISORY FOR ALL OF KICT COUNTRY FROM 9AM TO 6PM WITH SLY MOMENTUM TRANSFER WINDS SERENADING C & ERN KS TO TUNES OF 30 TO 35 KTS. SECOND FOCUS IS ON SVR CONVECTIVE POTENTIAL THAT HAS BEEN A TOPIC FOR THE PAST 3 DAYS. AS AFORE-MENTIONED UPR TROF CONTINUES TO DIG AS IT CROSSES SRN ROCKIES SW 500-MB FLOW WILL ACCELERATE TO 60-70KTS. DEEP-LAYER SHEAR IMPRESSIVE ALTHOUGH BECOMING MORE UNI-DIRECTIONAL AS THE AFTERNOON PROGRESSES. WITH INTENSIFYING SFC LOW OVER NEBRASKA WILL ENABLE MUCH RICHER LWR-DECK MOISTURE RESIDING OVER S TX TO SPRINT N TO C & ERN KS BY AFTERNOON IN TIME FOR COLD FRONTS ARRIVAL. WITH SBCAPES OF 1,000-1,500J/KG PROGGED OVER MOST OF KICT COUNTRY THIS AFTERNOON... COUPLED WITH VERY FAVORABLE 6KM SHEAR EXPECT A FEW SUPERCELLS TO ERUPT OVER AREAS GENERALLY ALONG & E OF TURNPIKE THIS AFTERNOON WITH A TRANSITION TO SQUALL LINE VARIANT THIS EVENING. AS SUCH GREATEST POTENTIAL FOR LARGE HAIL...PERHAPS UP TO HALF DOLLAR-SIZED...WOULD OCCUR THIS AFTERNOON WITH DAMAGING 60-70MPH WINDS THE PRIMARY THREAT THIS EVENING AS THE COLD FRONT SURGES E/SE ACROSS SE KS. THU-FRI NIGHT: WITH THE AFORE-MENTIONED SFC LOW LIFTING SLOWLY NE ACROSS THE SD/MN BORDER BRISK W/NW WINDS TO WHIP ACROSS THE REGION...ESPECIALLY C KS WHERE YET ANOTHER WIND ADVISORY MAY BE REQUIRED ON THU. TEMPERATURES TO NO DOUBT BE MUCH COOLER BUT W/NW FLOW WILL KEEP OVERNIGHT LOWS IN CHECK. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 75 43 58 39 / 30 50 10 10 HUTCHINSON 74 42 56 38 / 30 40 10 10 NEWTON 75 43 56 38 / 40 50 10 10 ELDORADO 75 45 57 39 / 40 60 10 10 WINFIELD-KWLD 76 45 60 40 / 30 60 0 0 RUSSELL 72 38 52 36 / 30 20 10 10 GREAT BEND 72 39 54 37 / 20 20 10 10 SALINA 74 41 53 36 / 40 40 10 10 MCPHERSON 74 42 55 38 / 30 40 10 10 COFFEYVILLE 77 49 62 40 / 30 80 10 0 CHANUTE 76 48 59 39 / 40 90 10 10 IOLA 76 48 58 39 / 40 90 10 10 PARSONS-KPPF 77 49 61 40 / 30 90 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON FOR KSZ032-033-047>053-067>072-082-083-091>096-098>100. &&
Hazardous weather outlook, Nov 4, 11:05 PM CST, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1105 PM CST TUE NOV 4 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-052215- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1105 PM CST TUE NOV 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT HIGH FIRE DANGER IS EXPECTED ACROSS MUCH OF CENTRAL AND SOUTH CENTRAL KANSAS OVERNIGHT. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE ACROSS CENTRAL KANSAS TONIGHT. HOWEVER THESE STORMS ARE NOT EXPECTED TO BE STRONG OR SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON WEDNESDAY AFTERNOON ACROSS MUCH OF CENTRAL AND SOUTH CENTRAL KANSAS. THE RISK FOR SEVERE WEATHER WILL THEN SHIFT INTO THE FLINT HILLS AND SOUTHEAST KANSAS ON WEDNESDAY EVENING. THE MAIN RISK WILL BE DAMAGING STRAIGHT LINE WINDS TO 70 MPH...WITH NICKEL TO QUARTER SIZE HAIL ALSO POSSIBLE. STRONG SOUTH WINDS WILL ALSO CONTINUE ACROSS THE AREA ON WEDNESDAY ALONG WITH VERY HIGH FIRE DANGER. THE FIRE DANGER INDEX WILL LIKELY CLIMB INTO THE HIGH OR VERY HIGH CATEGORY AGAIN ON THURSDAY...WITH HIGH FIRE DANGER POSSIBLE ACROSS MAINLY CENTRAL AND SOUTH CENTRAL KANSAS ON FRIDAY. THERE IS A SLIGHT CHANCE FOR SNOW...OR RAIN MIXED WITH SNOW ON MONDAY NIGHT OF NEXT WEEK. THE RISK FOR ANY SNOW ACCUMULATION IS LOW. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS POSSIBLE ACROSS MUCH OF CENTRAL AND SOUTH CENTRAL KANSAS ON WEDNESDAY AFTERNOON...AND THEN ACROSS THE FLINT HILLS AND SOUTHEAST KANSAS WEDNESDAY EVENING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP COX/KED/ES
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 2:30 PM CST | Wind Advisory | ICT | Barton, Butler, Cowley, Ellsworth, Harper, Harvey and 10 more | 27 hr |
| Nov 5, 4:26 PM CST | Severe Thunderstorm Warning | ICT | Chautauqua, Elk | 64 min |
| Nov 5, 4:42 PM CST | Tornado Warning | ICT | Chautauqua | 48 min |
| Nov 5, 5:13 PM CST | Severe Thunderstorm Warning | ICT | Montgomery, Wilson | 44 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.